Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 67, NWS Shreveport, LA

October 24, 2010Camp County, Upshur County, Wood County, Texas

NWS Shreveport, LA issued this tornado warning at Oct 24, 2010, 7:12 PM CDT for Camp County, Upshur County, Wood County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2010, 7:12 PM CDT (00:12 UTC)
Expired
Oct 24, 2010, 8:00 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 7:46 PM CDTHAIL 2.59 Sw Pittsburg, TXREPORT RELAYED THROUGH AMATEUR RADIO FROM FIRE DEPT
Oct 24, 7:57 PM CDTHAIL 1.756 N Gilmer, TXREPORT IN BETTIE TEXAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 1:51 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WFUS54 KSHV 250012
TORSHV
TXC063-459-499-250100-
/O.NEW.KSHV.TO.W.0067.101025T0012Z-101025T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT SUN OCT 24 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
  NORTHWESTERN UPSHUR COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF GILMER...
  NORTHEASTERN WOOD COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF WINNSBORO...

* UNTIL 800 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTHEAST OF 
  QUITMAN...OR 10 MILES SOUTHWEST OF WINNSBORO...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEWSOME AND ROSEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3298 9492 3273 9491 3274 9546 3296 9548
TIME...MOT...LOC 0011Z 261DEG 29KT 3284 9535

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 24, 3:41 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 24, 3:41 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT SUN OCT 24 2010

.DISCUSSION...
SCT CONVECTION RAPIDLY EXPLODING ACROSS NE TX/SW AR/PORTIONS OF N
LA ATTM...AS STRONG DEEP LYR FORCING AHEAD OF THE STRONG TROUGH
OVER CNTRL TX...HAS BEGUN TO OVERSPREAD THE REGION ATOP A
MODERATELY UNSTABLE AIR MASS. 19Z LAPS SFC BASED CAPES HAVE RISEN TO
2200-2800 J/KG ACROSS ALL OF E TX/SE OK/SW AR/NW LA...ALTHOUGH LITTLE
IF ANY SFC BASED FOCUS CAN BE FOUND IN THE ANALYSIS...AS THE N-S
CONFLUENT ZONE HAS NOW SHIFTED E TOWARDS THE MS RIVER AND
WEAKENED...WELL AWAY FROM THE BEST INSTABILITY. ALREADY SEEING
ISOLATED CONVECTION BEGINNING TO FIRE ALONG THE DRYLINE LOCATED NEAR
THE I-35 CORRIDOR OF CNTRL TX...WITH THIS NEXT ROUND EXPECTED TO
TRANSLATE E ACROSS THE REGION THIS EVENING. STRONG DEEP LYR SHEAR
BETWEEN 40-45 KTS WILL MAINTAIN THE THREAT FOR ORGANIZED CONVECTION
AHEAD OF THE TROUGH...WITH THE 12Z NAM ACTUALLY BACKING LOW LEVEL
WINDS TO THE SSE OVER ERN TX/WRN LA BETWEEN 21-00Z WHERE 0-3KM
HELICITIES INCREASE TO 200-300 M2/S2. THUS...AN ISOLATED TORNADO
THREAT WILL BE POSSIBLE MAINLY ACROSS THESE AREAS LATE THIS
AFTERNOON/EVENING...WITH STRONG DEEP LYR SHEAR MAINTAINING A SVR
THREAT THROUGH 05Z OR SO BEFORE MUCH OF THE CONVECTION DEPARTS THE
REGION WITH THE SHORTWAVE. CAN/T RULE OUT WARM ADVECTION TYPE
SHRA/ISOLATED CONVECTION OVERNIGHT AS A 30-40KT SWRLY LLJ ENHANCES
850MB THETA-E RIDGING ACROSS THE REGION. DEEP LYR MOISTURE IS SCOURED
OUT MONDAY...ALTHOUGH SHORT TERM PROGS QUICKLY DEVELOP AN 987MB SFC
LOW OVER SRN KS/WRN OK...WITH A STRONG 35-50+ KT SWRLY LLJ ACROSS THE
SRN PLAINS. THIS TIGHT PRESSURE GRADIENT WILL BEGIN MIXING DOWN TO THE
SFC BY MID/LATE MORNING...WITH LAKE WIND ADVISORY CRITERIA LIKELY
BEING MET ACROSS MUCH OF E TX/SE OK/SW AR/PORTIONS OF NW LA.
HOWEVER...WILL DEFER THIS DECISION TO THE MID SHIFT GIVEN THE ONGOING
SVR WEATHER NOW.

THE ATTENDANT COOL FRONT WILL BEGIN TO DRIFT SE LATE MONDAY
NIGHT/EARLY TUESDAY AS THE NEXT UPPER TROUGH BEGINS TO DIG SE ACROSS
THE PLAINS. GIVEN THE FACT THAT WEAK CONVERGENCE...COUPLED WITH A
50-60KT SWRLY LLJ...AND A MARGINALLY DEEP MOISTURE PROFILE...WILL BE
IN PLACE ALONG/JUST AHEAD OF THE FRONT...WILL INCREASED POPS TO LOW
CHANCE NEAR THE FRONT LATE MONDAY NIGHT...AND EXPANDED THESE POPS
SOUTHEAST TUESDAY AS THE FRONT BEGINS TO GO STATIONARY ACROSS E TX/N
LA NEAR/JUST S OF THE I-20 CORRIDOR. STRONG THETA-E RIDGING ALONG THE
FRONT WILL KEEP THE POSSIBILITY OF ISOLATED CONVECTION GOING TUESDAY
NIGHT...BUT WILL BE EXPANDED NWD WEDNESDAY AS THE FRONT BEGINS TO
SLOWLY WORK BACK N AS A WARM FRONT. IT WILL NOT BE UNTIL THURSDAY
BEFORE A MUCH STRONGER COLD FRONT IS FORCED SWD THROUGH THE
REGION...AS A CLOSED LOW OVER SW ONTARIO SENDS A SHORTWAVE E ACROSS
THE MID MS/OHIO VALLEY. THUS...DRY AND MORE SEASONABLE CONDITIONS ARE
EXPECTED TO END THE WEEK...WITH THE WRN GULF OF MX UPPER RIDGE
BEGINNING TO AMPLIFY ALONG THE TX/LA COASTS.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
RAPIDLY ACROSS PORTIONS OF THE REGION THIS AFTERNOON. AS AN UPPER
LEVEL TROUGH KICKS OUT FROM THE WEST...EXPECT STORM COVERAGE AND
INTENSITY TO INCREASE THROUGH THE LATE AFTERNOON INTO THE EVENING
HOURS. HAVE HANDLED THIS WITH VCTS WITH A FEW TEMPO TSRA GROUPS
THROUGH THE AFTERNOON AND EVENING HOURS. VFR CONDITIONS WILL PREVAIL
OUTSIDE OF TSTM ACTIVITY UNTIL 06-09Z TIMEFRAME WHEN IFR CEILINGS
RETURN FROM THE SOUTH. IFR/MVFR CEILINGS WILL HANG AROUND THROUGH
THE MID MORNING HOURS ON MONDAY AND WITH SUFFICIENT MIXING...EXPECT
STRONG SOUTH TO SOUTHWEST WINDS ACROSS AREA TERMINALS ON MONDAY.
LOOK FOR VFR CONDITIONS TO RETURN TO THE TERMINAL LOCATIONS IN THE
16Z-18Z TIMEFRAME. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  88  71  83  63 /  50  10  10  30  20
MLU  67  87  74  84  63 /  60  10  10  30  20
DEQ  62  83  62  78  47 /  40  10  30  20  10
TXK  67  84  67  81  52 /  50  10  20  30  10
ELD  67  85  71  83  56 /  60  10  20  30  20
TYR  68  87  69  82  57 /  40  10  10  20  10
GGG  68  89  71  82  58 /  40  10  10  20  10
LFK  69  88  74  85  69 /  30  10  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/13
Hazardous weather outlook, Oct 24, 11:35 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT SUN OCT 24 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1135 AM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS...AS
DEEP LAYER FORCING INCREASES AHEAD OF A STRONG UPPER LEVEL STORM
SYSTEM THAT WILL TRANSLATE EAST ACROSS TEXAS. AS ADDITIONAL
HEATING AND INCREASING LOW LEVEL MOISTURE RETURN CONTINUE ACROSS
THE REGION...THE AIR MASS WILL BECOME MODERATELY UNSTABLE...WITH
SOME OF THESE STORMS POSSIBLY BECOMING SEVERE. HOWEVER...THE MAIN
SEVERE WEATHER THREAT WILL WAIT UNTIL LATE AFTERNOON THROUGH THE
EVENING HOURS...AS THE UPPER LEVEL STORM SYSTEM ENTERS EASTCENTRAL
TEXAS. THESE STORMS WILL INITIATE ALONG THE DRY LINE NEAR OR JUST
EAST OF THE INTERSTATE 35 CORRIDOR OF CENTRAL TEXAS BY LATE
AFTERNOON...AND DEVELOP FARTHER EAST ACROSS MUCH OF THE REGION.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE
PRIMARY SEVERE WEATHER HAZARDS...WITH THE SEVERE WEATHER THREAT
GRADUALLY DIMINISHING FROM WEST TO EAST OVERNIGHT AS THE STORM
SYSTEM SHIFTS EAST ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE FOUR STATE REGION TUESDAY...AHEAD OF A WEAK
COOL FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE THAT WILL MOVE
THROUGH THE REGION. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
WEDNESDAY AND THURSDAY ACROSS MAINLY EAST TEXAS AND NORTH
LOUISIANA NEAR THE FRONT AS IT BECOMES STATIONARY...BEFORE A
SECOND SURGE OF COOLER AND DRIER AIR FILTERS SOUTH INTO THE REGION
THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

15

In the hours before

Local storm report, Oct 24, 6:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     MOUNT PLEASANT          33.17N 94.98W
10/24/2010                   TITUS              TX   FIRE DEPT/RESCUE

            FUNNEL CLOUD DOWN TO TREE LEVEL BY FIRE STATION.

&&

CS
Local storm report, Oct 24, 6:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 N MOUNT PLEASANT      33.21N 94.98W
10/24/2010  M1.00 INCH       TITUS              TX   AMATEUR RADIO

&&

04
Local storm report, Oct 24, 6:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          3 N MOUNT PLEASANT      33.21N 94.98W
10/24/2010                   TITUS              TX   FIRE DEPT/RESCUE

            TWO BRIEF TORNADO TOUCH DOWNS AROUND FM 1896 AND HWY 271
            WITH TREES DOWNED.

&&

CS
Local storm report, Oct 24, 6:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     5 S DE KALB             33.43N 94.62W
10/24/2010                   BOWIE              TX   LAW ENFORCEMENT

            NUMEROUS LINES AND TREES DOWN ACROSS WESTERN BOWIE COUNTY

&&

MMAYEAUX
Local storm report, Oct 24, 6:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     FUNNEL CLOUD     OMAHA                   33.18N 94.74W
10/24/2010                   MORRIS             TX   LAW ENFORCEMENT

            FUNNEL CLOUD IN SIGHT JUST NORTH OF TOWN.

&&

CS
Local storm report, Oct 24, 7:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             WILTON                  33.74N 94.15W
10/24/2010  E0.75 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:00 PM CDTTornado WarningSHVBowie, Cass, Morris45 min
Oct 24, 7:26 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris64 min
Oct 24, 7:42 PM CDTSevere Thunderstorm WarningSHVCamp, Smith, Upshur, Wood48 min
Oct 24, 7:48 PM CDTSevere Thunderstorm WarningSHVSmith42 min
Oct 24, 7:58 PM CDTTornado WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur47 min
Oct 24, 8:11 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith64 min
Oct 24, 8:15 PM CDTSevere Thunderstorm WarningSHVCass45 min
Oct 24, 8:29 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith46 min
Oct 24, 8:46 PM CDTTornado WarningSHVCass, Harrison, Marion44 min
Oct 24, 9:09 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk50 min
Oct 24, 9:16 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk59 min
Oct 24, 9:30 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion60 min
Oct 24, 9:44 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith46 min
Oct 24, 10:07 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola53 min
Oct 24, 10:41 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith49 min
Oct 24, 10:44 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith31 min
Oct 24, 10:58 PM CDTSevere Thunderstorm WarningSHVHarrison32 min
Oct 25, 4:49 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more23 hr

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.